West Virginia, 2018Flooding in West Virginia, September 9 to 12, 2018
September 9 to 12, 2018 · NWS LWX · 21 events in 3 counties and zones
Heavy rain fell to the north of a stalled front on September 9th and 10th. One to three inches of rain fell across the eastern West Virginia Panhandle late on the 8th into the 9th, followed by another one to three inches on the 9th into the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell to the north of a stalled front on September 9th and 10th. One to three inches of rain fell across the eastern West Virginia Panhandle late on the 8th into the 9th, followed by another one to three inches on the 9th into the 10th. This combination produced fairly widespread flooding, including of the mainstem rivers, which continued through the 11th and into the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 9, 2:47 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 9, 2:47 AM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
347 AM EDT Sun Sep 9 2018
.SYNOPSIS...
A stalled front near the mouth of the Chesapeake Bay today will
slowly cross the region as a warm front tonight through Monday
as the remnants of Gordon tracks through the Ohio Valley and
into the eastern Great Lakes. A weak cold front will drop into
the area late Monday, and may remain stalled over the area into
the middle portion of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The quasistationary front will remain south of the forecast area
today. However, the front in the 850-925 mb layer resides across
Maryland and Virginia. Isentropic lift through this layer is
supporting continue rainfall, especially north of Harrisonburg-
Washington DC-Annapolis. This lift/overrunning will remain in place
through the day, as the remnants of Gordon provides ample moisture.
Low level easterly flow also providing an additional moisture
source. Precipitable waters around 2 inches suggest that heavy
rainfall likely. The bigger concern is the extended nature of the
rain...and the moist antecedent conditions. Will be continuing
categorical PoPs for most of the area, and periods of heavy rain
across the north. No changes to the Flood Watch planned at this
time.
The boundary will begin to lift north tonight, as the low will make
its nearest pass tot he area. Thus, rainfall continues through the
period, with perhaps a slight diminishing trend across central
Virginia and southern Maryland toward dawn.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The warm front continues its journey north on Monday, which will
place the forecast area in the warm sector. During the morning
hours, low-level winds depicting substantial curvature, all while
instability builds. There is a small chance that this could be
supporting of strong thunderstorms, including a brief tornado.
Confidence in this scenario not high enough for a mention in SPC
Outlooks, but its worth mentioning in this discussion, as it was in
the SWODY2 SPC Outlook. Otherwise, scattered thunderstorms will be
the primary concern.
As the low tracks toward the eastern Great Lakes, a weak cold front
will stall across the area Monday afternoon-evening. This front will
gradually dissipate through Tuesday, but leave a focus for continued
showers/thunderstorms in a warm and unstable airmass.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A nearly stationary trough of low pressure bisecting our region will
be pushed northwestward by a building ridge of high pressure over
the mid-Atlantic Coast Wednesday and Wednesday night. Additional
moisture will lead to the continued chance for showers and a
thunderstorm or two during the period. Highs in the lower 80s. Lows
near 70.
The same ridge of high pressure building along the East Coast will
aid in slowing Hurricane Florence in forward speed as it moves
toward the mid-Atlantic Coast Thursday and Thursday night.
Unfortunately, this same high will act as a protection harbor for
Florence to maintain strength or weaken only slightly. While the
interaction between the high pressure ridge and the tropical system
could lead to showers and a few thunderstorms, the activity should
be more scattered in coverage Thursday afternoon and evening. The
stronger thunderstorms would produce lightning and downpours. Highs
in the middle 80s. Lows in the lower 70s.
Now, as for Friday and Saturday, there are discrepancies in the
computer models in terms of the exact track, intensity, and effects
from Hurricane Florence. These differences are shown on both ends of
the spectrum in terms of severity versus minor. The GFS model brings
Florence close to the Outer Banks early Thursday morning as a major
hurricane before stalling it near the Outer Banks Thursday through
possibly Sunday. This scenario would lead to major tidal and coastal
flooding, most of the rain across southern Maryland and eastern
parts of Virginia, and gale to possibly storm force winds over the
central Chesapeake Bay. The European model has Florence making
landfall over southeastern North Carolina as a major hurricane on
Thursday and then gradually bringing the tropical system northward
into southern Virginia and northern North Carolina by Friday night
before stalling it across the Virginia and North Carolina border
near Raleigh, North Carolina. This would be worst case scenario of
the two solutions. Several inches of rain, if not a few feet, would
be widespread across the southern two-thirds of our CWA. Saturated
grounds and gusty winds would lead to trees being toppled over. A
strong northeast to easterly wind would lead to tidal and coastal
flooding. On top of all of this, the tornado threat would be minimal
to moderate, at least. The exact path at which the storm remains
uncertain. The best course going forward is to check the National
Hurricane Center for updates on the forecasted track of Florence and
as we get closer to next week we will provide more information as we
obtain it.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
IFR flight conditions will be prevalent for much of the next 24-36
hours, as a stalled front to the south of the terminals makes a slow
retreat north as a warm front. Ceilings may creep up to 010-020 this
afternoon, only to drop again tonight. Visibilities are fluctuating--
lower within heavier elements, then letting up (VFR in gaps in
between. Won't try to hit all these details; rather, and
forecasting the prevailing conditions through the period.
Anticipate a gradual improvement Monday as the front eventually
passes north of the area, although scattered-numerous
showers/thunderstorms will still result in local flight
restrictions. The pattern will be similar for Tuesday.
Scattered showers and thunderstorms will be possible Wednesday and
Thursday with potential for sub-VFR conditions. Winds northeast to
east around 10 knots through the period. The exact location of
Florence will determine if winds will be significantly higher near
the CHO terminal late Thursday into Thursday night.
&&
.MARINE...
Small Craft conditions prevalent on most of the waters, and this
will continue through much of the day. Will be keeping the SCA in
effect through tonight as well. Conditions may approach gales, but
am not confident in this given the shallow mixed layer and steep
inversion between the low level flow and the low-level jet.
A warm front will eventually pass north of the waters Monday,
greatly impeding momentum transfer. Due to this, do not have
Advisories tomorrow. A slower frontal passage would change this
outcome. Scattered showers/thunderstorms are anticipated Monday
into Tuesday, any of which would carry a local strong wind threat
however.
Showers and a few thunderstorms will be possible Wednesday and
Thursday. Winds will become northeasterly for the most part with
some gusts close to SCA Wednesday and Wednesday night. The exact
location of Florence will determine if winds reach gale or perhaps
storm force later on Thursday and Thursday night.
&&
.HYDROLOGY...
Strong easterly flow ahead of the remnants of Gordon will advect a
high PWAT environment favoring the development of widespread
moderate to heavy rain. In general, 2 to 4 inches is expected, but
localized higher amounts are possible especially in favored easterly
upslope areas. There also may be a bit of an enhancement across the
Potomac Highlands, where the forcing will be better. A Flood Watch
remains in effect to account for this threat through tonight when
flow becomes lighter and more southerly. Will need to monitor the
progress of the front however. If its progress is slower, then the
Watch may need to be extended into Monday, especially across
northern Maryland. Will leave that task to the dayshift.
&&
.TIDES/COASTAL FLOODING...
Water levels on the Potomac shot past projections, requiring an
Advisory at Dahlgren...affecting Charles and King George Counties.
Due to this, have carried the excess up to Southwest DC and issued
an Advisory there as well. The St Mary's forecast seems to be on
track, with the tide cresting just under moderate.
Continued onshore flow will support tidal departures for the next
couple of days. Have therefore extended the Coastal Flood Watch for
St Mary's Co through Monday, and carried the Advisories mentioned
above through Monday as well. Based on current trends, may be able
to convert St Marys to a warning shortly. Additional sites likely
will need Advisories, but the affected tide cycles are Sunday night-
Monday Morning or Monday night-Tuesday morning, so will be holding
off right now.
Aside from St George Island, confidence in reaching moderate
elsewhere not high enough to justify a watch yet. Annapolis early
Monday and Tuesday mornings would be the most likely candidate.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through late tonight for DCZ001.
Coastal Flood Advisory until 8 AM EDT Monday for DCZ001.
MD...Flood Watch through late tonight for MDZ003>006-011-013-014-
501>508.
Coastal Flood Advisory until 8 AM EDT Monday for MDZ016.
Coastal Flood Watch from 11 AM EDT this morning through Monday
morning for MDZ017.
Coastal Flood Advisory until 5 AM EDT early this morning for
MDZ017.
VA...Flood Watch through late tonight for VAZ026>031-038>040-
050>054-501-502-505>507.
Coastal Flood Advisory until 8 AM EDT Monday for VAZ057.
WV...Flood Watch through late tonight for WVZ050>053-055-501>506.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...KLW
AVIATION...HTS/KLW
MARINE...HTS/KLW
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 9, 1:37 AM EST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
237 AM EDT Sun Sep 9 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-091845-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
237 AM EDT Sun Sep 9 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Overnight
A Flood Watch is in effect for the Washington and Baltimore
Metropolitan areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The Flood Watch continues through Sunday night. Elsewhere, locally
heavy rain may produce isolated instances of flooding through
Sunday night.
A Coastal Flood Watch is in effect for St Marys County Sunday
through Monday morning, and may need to be extended through
Monday night. Elsewhere, moderate tidal flooding will be possible
at sensitive locations along the western shoreline of the
Chesapeake Bay and tidal Potomac River Monday morning through
Tuesday morning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-091845-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
237 AM EDT Sun Sep 9 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Overnight
A Flood Watch is in effect for northern and central Maryland,
northern and central Virginia and portions of eastern West
Virginia.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The Flood Watch continues through Sunday night. Elsewhere, locally
heavy rain may produce isolated instances of flooding through
Sunday night.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible effects of Tropical Storm
Florence.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall amounts and any observed flooding to the National Weather
Service.
HTS
Flood, Jefferson
- When
- September 9, 4:00 AM EST to September 12, 5:57 AM EST
- Where
- Jefferson County, 0.69 mi N of Shepherdstown to 0.73 mi NNE of Moler Xrds
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.440, -77.800
The water level along the Potomac at Shepherdstown surpassed the flood stage of 15 feet, cresting at 21.79 feet on September 11th at 6:15 AM.
Water approached homes on the West Virginia side of the river near Shepherdstown, and impacts were also observed on the Maryland side, not just to the C&O Canal towpath, but also to roads and structures. Water covered the pedestrian bridge adjacent to the Shepherdstown boat ramp. Significant portions of the C&O Canal towpath were flooded. Water flowed over the banks of the Potomac near the mouth of the Opequon River. River Road was completely flooded in low spots between Shepherdstown and Harpers Ferry. Significant portions of the C&O Canal towpath are flooded between McMahons Mill and Dam Number Four.
Flood, Morgan
- When
- September 9, 12:02 PM EST to 2:02 PM EST
- Where
- Morgan County, 0.12 mi N of Oakland to 0.04 mi NNE of Oakland
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.482, -78.250
A vehicle was stuck in high water in the 2900 Block of Virginia Line Road.
Flood, Morgan
- When
- September 9, 1:00 PM EST to 3:00 PM EST
- Where
- Morgan County, 2.41 mi NNW of Holton to 1.89 mi NNW of Holton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.630, -78.094
A vehicle was stuck in high water in the 8900 Block of Martinsburg Road.
Flood, Berkeley
- When
- September 9, 2:53 PM EST to 8:00 PM EST
- Where
- Berkeley County, 1.36 mi N of Martinsburg to 1.43 mi N of Martinsburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.470, -77.972
The level along the Tuscarora Creek surpassed flood stage of 5.5 feet, cresting at 5.68 feet on September 9th at 4:00 PM.
Widespread overflow of the banks of the creek occurred. Water reached the north parking lot of War Memorial Park.
Flood, Morgan
- When
- September 9, 3:55 PM EST to 5:55 PM EST
- Where
- Morgan County, Berkeley Spgs to 1.6 mi NW of Ridersville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.630, -78.230
Around a half a dozen road closures were reported throughout the county due to high water.
Flood, Berkeley
- When
- September 9, 4:30 PM EST to September 11, 1:15 AM EST
- Where
- Berkeley County, 2.97 mi SE of Ridgeway to 0.75 mi SSE of Tarico Hgts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.267, -78.035
The level along the Opequon Creek surpassed the flood stage of 10 feet, cresting at 12.89 feet at 5:30 AM September 10th.
The creek was well out of its banks with lowlands nearby flooded. Golf Course Road /County Road 36/ was flooded near the Van Metre Ford Pedestrian Bridge. Fields and backyards near the creek were flooded. Several other roads were flooded, including Grapevine Road, Douglas Grove Road, and Paynes Ford Road. Backwater flooding was occurring on small tributaries, including Tuscarora Creek.
Water begins covered backyards of homes on Bowers Road (County Road 1/1). Douglas Grove Road (County Road 9/16) was flooded and impassible. Water also moved onto Golf Course Road (County Road 36) and Grapevine Road (County Road 9/14).
Floodwaters covered Douglas Grove Road (County Road 9/16) east of Martinsburg. A portion of Bowers Road was also flooded. Low lying areas near the creek were flooded. Water also covered the stream access point at the Van Metre Ford Pedestrian Bridge.
Flood, Morgan
- When
- September 9, 5:51 PM EST to September 10, 3:31 PM EST
- Where
- Morgan County, 37 mi E of Patterson Creek to 37.1 mi E of Patterson Creek
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.510, -78.040
The level at Jones Springs reached flood stage of 11 feet. Dry Run Road was flooded and water approached Daisy Lane.
Flood, Morgan
- When
- September 9, 5:51 PM EST to September 10, 3:31 PM EST
- Where
- Morgan County, 37 mi E of Patterson Creek to 37.1 mi E of Patterson Creek
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.510, -78.040
The level at Jones Springs reached flood surpassed the flood stage of 11 feet, and crested at 13.32 feet at 6:00 AM September 10th. Dry Run Road was flooded and water approached Daisy Lane.
Flood, Morgan
- When
- September 10, 5:52 AM EST to 7:07 PM EST
- Where
- Morgan County, 3.54 mi NW of Rock Gap to 3.49 mi S of Woodmont
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.572, -78.317
The water level along the Cacapon River at Great Cacapon surpassed flood stage of 9 feet. The water crested at 9.33 feet on September 10th at 10:00 AM EST. Rock Ford Road begins to flood in multiple locations, including flowing completely over the low water bridge. Constant Run Road also begins to flood.
Flood, Jefferson
- When
- September 10, 10:05 AM EST to 12:05 PM EST
- Where
- Jefferson County, 1.75 mi WNW of Aldridge to 0.23 mi WSW of Leetown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.330, -77.950
Parts of Leetown Road were closed due to flooding.
Flood, Jefferson
- When
- September 10, 10:13 AM EST to 12:13 PM EST
- Where
- Jefferson County, 0.69 mi N of Uvilla to 1.68 mi NW of Uvilla
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.380, -77.800
Parts of Sheppardstown Pike were closed due to flooding.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 0.75 mi NNE of Ridgeway to 0.49 mi N of Ridgeway
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.310, -78.066
Montmorency Drive was closed due to high water near Winchester Avenue.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 0.87 mi SW of Inwood to 0.92 mi NW of Bunker Hill
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.340, -78.060
Henshaw Road was closed due to flooding at the I-81 underpass.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 2.24 mi WSW of Vanclevesville to 2.05 mi WSW of Vanclevesville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.420, -77.940
Parts of Douglas Grove Road were closed due to flooding.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 1.44 mi NNE of Martinsburg to 1.45 mi NNE of Martinsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.469, -77.958
Rothwell Avenue was closed due to flooding.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 0.53 mi W of Berkeley to 0.67 mi W of Berkeley
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.500, -77.940
Parts of Williamsport Pike were closed due to flooding near Berkeley Station Road.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 0.87 mi NE of Berkeley to 0.18 mi SSW of Bedington
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.510, -77.920
Parts of Berkeley Station Road were closed near the Railroad Crossing due to flooding.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 0.53 mi E of Bedington to 0.5 mi E of Bedington
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.520, -77.890
Scrabble Road was closed at the Opequon Bridge due to flooding.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, Spring Mills to 0.34 mi SW of Spring Mills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.550, -77.950
Harlan Springs Road was closed due to flooding at Ropp Drive.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 2.35 mi WSW of Johnstown to 1.82 mi WSW of Johnstown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.571, -78.073
Parts of Kesecker Road were closed due to flooding near Baxter Road and Providence Church Road was closed near Kesecker Road.
Flood, Berkeley
- When
- September 10, 11:30 AM EST to 1:30 PM EST
- Where
- Berkeley County, 1.26 mi NE of Johnstown to 1.13 mi NE of Johnstown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.594, -78.015
The 3700 Block of Allensville Road was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, September 9, 20182 deaths · 1 event
- Flash Flooding and Flooding in Kentucky, September 9 to 10, 20181 death · $1.5 million · 17 events
- Rip Current in Florida, September 9, 20181 death · 1 event
- Coastal Flood in New Jersey, September 9 to 11, 201831 events
- Flash Flooding in Mississippi, September 9, 2018$25,000 · 5 events
- Flooding in Maryland, September 9 to 13, 201824 events
- Flooding in Virginia, September 9 to 10, 201821 events
- Flooding in Kentucky, September 9, 201814 events
- Flash Flooding and Flooding in Kentucky, September 9 to 11, 2018$15,000 · 6 events
- Flooding in Ohio, September 9 to 12, 2018$11,000 · 10 events
- Coastal Flood in District of Columbia, September 9 to 12, 201811 events
- Flooding in Ohio, September 9, 2018$1,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788324, 787296, 787299, 788331, 787309, 787060, 787307, 788097, 787000, 787310, 787312, 787315, 787317, 787318, 787320, 787321, 787323, 787325, 787326, 787328, 787329.